Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

On depo shot. Missed period and started spotting. HPT negative. Should I be concerned?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
Hi I've been on the depo shot for 6 months now and last month I missed my period compelelty and I've been spotting but it never stays and today I started to bleed today and it was orange ish red I took a test to see if I was peragnet but it came up negative . And that was about 5 days ago . Is there any info u can give me?
Posted Thu, 14 Feb 2013 in Women's Health
Answered by Dr. S Patra 1 hour later

Thanks for posting your query. Here I give you some information that can be helpful.

Depot shot is very much effective in preventing unwanted pregnancy and to be taken once in 3 months. It has failure rate less than 0.3 per HWY. However, there are several side effects like irregular period including long time amenorrhea, prolonged infertility after discontinuation, weight change, breast discomfort, abdominal bloating, headache etc.

Another thing, bright red color bleeding suggests either implantation bleeding or sign of abortion in most cases. Early pregnancy test may give false negative test. In such cases, a blood test for beta HCG & ultrasound lower abdomen are very much helpful to detect intrauterine product of conception or other underlying causes.

In case of negative result on both tests, other possibilities like stress/anxiety, weight change, thyroid problem, hormonal imbalance, irregular eating habit, uterine pathology are to be considered for irregular period.

So please consult with your gynecologist for proper guidance through investigation, physical examination and medication with suggestive measures.

Follow some measures that will be helpful:
1) take healthy diet with iron supplements
2) drink more water and eat XXXXXXX vegetables
3) avoid stress/tension by XXXXXXX breathing with adequate sleeping.
4) maintain genital hygiene properly and control body weight.
5) periodic health check up is mandatory in using depot shot.

Hope I have answered your query. If you have any further questions, I will be happy to help.

Wish your good health in future.

Dr Soumen.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor